Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking benzos for anxiety, modafinil for type 2 diabetes. ECG done. Any serious cardiac problem?

Answered by
Dr.
Dr. Anil Grover

Cardiologist

Practicing since :1981

Answered : 922 Questions

default
Posted on Thu, 10 Jan 2013 in Hypertension and Heart Disease
Question: Doctor, I am 42 years male; suffering from Generalised Anxiety Disorder & Depression since 9 years. I have been on Anti-depressants, benzos. Since 6 years i am also having type 2 diabetes. on metaformin xr 500 mg twice daily. but, may be because of anti-depressants like venlofaxine xr 75 mg/1 day, and some benzos like etizolam, i have been feeling intense fatigue, weakness, oversleepiness, lethargy sine 2 years. I was advised Modafinil 100mg/day. And iam taking modafinil 100 mg/1 day regulary since 7 months. But, since 4 months i am having chest discomfort, racing heart/fast heart beat may be 100 beats/minute. mild tingling pain in the heart continuosly. Whether this is because of modafinil? whether modafinil safe for long term use? what is its adverse effects?
But 1 month back ECG was done, and it was normal sinus rythym. Now, today 2D Echo was done. Its findings are Normal, EXCEPT - LV Diastolic Dysfunction. What is this? And physician told me to get FBS, ECG after 3 days. Mean time he advised Propronolol 10 mg - 3 times a day. Am I having any serious cardiac problem? May i use Inderol 10 mg for 3 days? Whether this will cause low B.P.? May kindly answer and advice future course of action please.
doctor
Answered by Dr. Anil Grover 6 hours later
Dear Mr XXXXXXX
Thanks for writing in.
I am a qualified and certified cardiologist.
I read your question with diligence.
Diastolic dysfunction when heart is not able to relax and resists the inflow of oxygenated blood from lungs and unoxygenated blood from veins of the body due to stiffness of its walls. It usually occurs in hypertension like conditions. If you have intermittent hypertension due to anxiety this can occur probably this is what your doctor is thinking. I would suggest to you is as it is not that serious condition, you can get your echocardiography reviewed and seek an appointment with a cardiologist. Banglore has many cardiology and specialty institutes to name to I will suggest XXXXXXX XXXXXXX Baba institute of Medical Sciences Wakefield or XXXXXXX Hridulalya Banglore. For I am concerned about your drugs you are taking for your original illness these can side effects usually not of the type of chest discomfort which you have described. No psychiatric drug is safe for life time use however, risk of taking a drug is weighed against its possible benefits. Therefore, I suggested treatment from qualified cardiologist and a second opinion from qualified psychiatrist. Meanwhile, there is absolutely no harm in taking a rather benign drug for like propranolol for 3 days.
If you have any more query I will be most happy to answer it.
Regards
Dr Anil Grover,
Cardiologist & Internist
M.B.;B.S, M.D. (Internal Medicine) D.M(Cardiology)
http://www/ WWW.WWWW.WW


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Anil Grover 5 hours later
Dr. I am very happy by your answer. My only worry was 2D Echo finding of LV Diastolic Dysfunction. And as explained by your answer, it is NOT that much serious condition, i am relieved of my worry. As you told i am having mild Hypertention intermittently- like 140/85-90. But, some times my B.P. levels are normal, except systolic(lower number) is always 80 and above. Pulse rate is also mostly between 90-110. Still now, i was not declared as Hypertensive by the physicians. I forget to mention that in addition to Tab.Propronolol 10 mg/ 3 times a day, i was also advised to take Tab.Ecosprin(asprin delayed release) 150 mg/ 3 times a day for 3 days. Can Tab. Ecosprin 150 mg/ 3 times a day be taken? Generally I heard Ecosprin150 mg/1 day. Whether I am having Hypertension? As the learned Dr. advised I would consult a cardiologist and seek 2nd opinion from a Psychiatrist also. Whether I REQUIRE TMT, Thyroid profile? Lipid Profile, LFT, Blood urea, serum creatinine, BUN, Serum Electrolytes, FBS, CBP, Complete Urine Exam was done one and half months back and was within normal range/normal. Does 2D Echo test requires to be repeated after one or two months?
Your earlier answer was very clear, full & thourough(spelling wrong?) and satisfied me 100%. Thanks a lot. Any other suggestions/information/advice from your side, if required is highly appreciated.
doctor
Answered by Dr. Anil Grover 23 minutes later
Thanks for writing back.
Well hypertension does not necessarily mean that BP will be elevated all the time even if it is elevated 3 out of 5 random readings it is still considered hypertension. Moreover echocardiogram is quite suggestive. You are right that ecospirin needs to be taken once a day 75 or 150 mg after meals that is why I have suggested that you ought to be seen by an expert. As far as other tests are concerned leave it to the physician/cardiologist to decide which tests are needed or needs repetition.
In hypertension there is no drug of choice but choice of drug if a particular cardiologist feels a particular drug is good for it so be it. Have faith in him/her and follow up at regular intervals. You need to see a psychiatrist of the same hospital/institute as usually there is coordinated management, by a cardiologist and other consultant, of a patient. I am not sure whether the drug therapy is needed. Good Luck.
There is no problem with your English, if there is any more question, I will be happy to answer.
Best Wishes.

Dr Anil Grover
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Anti depressant

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I have been having dry mouth after having some infection of the teeth. Had two bad ones extracted. My ENT special9st has prescribed steroid for me. I take lot of medicines including Zolof. How is the interaction? I was reading on WebMD that...

doctor1 MD

Yes I was prescribed zyprexa years ago for depression when going through a divorce. I've tried to stop it twice and this is my third and final time. I've been tapering off it for over a year now since the last two attempts failed miserably. Now...

doctor1 MD

Hi, I suffer from pain in the lower and middle part of my stomach . It becomes a lot more pronounced when I opsuh down on my stomach. Pain regularly radiates into my pelvic region. I have been diagnosed IBS and was on antidepressants to control the spasms. But this pain just never stops. Is there somethinh I can say to my doctor to assist him in diagnosing me? Thank you,

doctor1 MD

Hi . I am on antidepressants for about 7 years now. I was so slim but suddenly gained a lot of weight. I began to have an enlarged liver of 17.5 measure. And then the latest X-ray showed that i began to have a bulky spleen . Blood tests are Ok except for Gout which is high. So does this condition mean anything? or could i have a hidden cancer in some part of my body especially that my belly is so fat. I am 35 years old

doctor1 MD

I am sometime getting anxious over small issues and myhealth gets spoiled